Hail, Logan
- When
- May 16, 3:40 PM CST
- Where
- Logan County, 8 mi W of Stapleton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.480, -100.674
Isolated severe thunderstorms developed across western Nebraska during the late afternoon and early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated severe thunderstorms developed across western Nebraska during the late afternoon and early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 16, 1:34 PM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 234 PM CDT WED MAY 16 2007 .SYNOPSIS... SURFACE HIGH PRESSURE DOMINATES THE CENTRAL CONUS FROM THE DAKOTAS TO TEXAS. A BACKDOOR COOL FRONT IS ADVANCING SOUTH ACROSS CENTRAL NEBRASKA FROM A LOW OVER THE GREAT LAKES. ISOLATED SHOWERS OVER CENTRAL NEBRASKA AS INDICATED BY KLNX 88D. && .DISCUSSION... NEAR TERM MODELS CONTINUE IN GOOD AGREEMENT WITH A BLEND USED FOR THE FORECAST. GOOD CONFIDENCE IN FORECAST. ISOLATED SHOWERS TO CONTINUE INTO THE EVENING ALONG BOUNDARY OVER SOUTHERN NEBRASKA. TEMPERATURES NOT QUITE AS COOL TONIGHT WITH A COMBINATION OF SE WINDS AND CLOUDS TO KEEP THINGS MIXED OUT. DIURNAL SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE FRONT RANGE AND THE EASTERN PLAINS OF COLORADO AND WYOMING AND MOVE EAST INTO THE NEBRASKA PANHANDLE THROUGH EARLY EVENING. STEERING WINDS SHOULD KEEP THEM FROM MOVING TOO FAR EAST AND HAVE BLENDED POPS WITH OFFICES TO WEST OF FORECAST AREA. TEMPERATURES INCREASING TO AROUND 80 BY SATURDAY AND SUNDAY AS RIDGE BUILDS EAST AND WE GET ON THE BACKSIDE OF THE SURFACE HIGH WITH INCREASING SOUTHERLY TO SOUTHWESTERLY FLOW. IN THE EXTENDED A LEE TROUGH DEVELOPS ALONG THE FRONT RANGE IN ADVANCE OF H5 TROUGH MOVING INTO THE PACIFIC NORTHWEST. RETURN FLOW FROM THE GULF BRINGS GULF MOISTURE NORTH INTO CENTRAL PLAINS SUNDAY INTO MONDAY. MOST OF ENERGY INTO CANADA BUT SUFFICIENT LIFT WITH FRONTAL BOUNDARY COMMENCING MONDAY FOR CHC TRW-. GENERALLY FOLLOWED HPC GUIDANCE AND BLENDED WITH SURROUNDING OFFICES. TEMPERATURES TRENDING DOWN TO U60S TO AROUND 70 BY WEDNESDAY. && .AVIATION... MAIN CONCERN IS AN AREA OF ISOLATED SHOWERS AND THUNDERSTORMS THAT WILL CONTINUE TO TRACK SOUTHEAST...MAINLY EAST OF A LINE FROM KVTN TO KLBF. CIGS AND VISIBILITIES WITH THE SHOWERS WILL GENERALLY REMAIN VFR BUT WILL BE SCT TO BKN AS THEY DEVELOP IN DRY AIR. A WEAK FRONT DRAPED FROM NEAR KODX TO KANW AT 18Z WILL SLIDE SOUTHWARD THIS AFTERNOON AND EVENING...AND WILL BE ALONG A KBBW TO KLBF TO KOGA LINE BY 00Z AND THEN SOUTH OF THE AREA BY 04Z. THE ISOLATED SHOWERS AND THUNDERSTORMS WILL STAY ALONG AND SOUTH OF THIS FRONT SO SHOULD SEE CLEAR SKIES ACROSS MUCH OF AREA BY 09Z. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && POWER/DB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT WED MAY 16 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-172000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 257 PM CDT WED MAY 16 2007 /157 PM MDT WED MAY 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING MAINLY SOUTH OF A LINE FROM BARTLETT IN WHEELER COUNTY...TO MULLEN IN HOOKER COUNTY...AND TO OGALLALA IN KEITH COUNTY. THE SHOWERS WILL BE VERY LIGHT BUT SOME CLOUD TO GROUND LIGHTNING MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UNSETTLED WEATHER PATTERN WILL RETURN TO WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY AFTERNOON THROUGH TUESDAY AS A LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN AND CENTRAL ROCKIES BRINING CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE DDB
The North Platte radar (KLNX), 54 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35687, 35686, 35688, 35689, 35690, 35691.